Korean J Psychopharmacol.  2000 Dec;11(4):350-354.

A Case of Mianserin Treatment in the Patient with Antidepressant-Induced Erectile Dysfunction

Affiliations
  • 1Department of Psychiatry, St. Mary's Hospital, The Catholic University of Korea, College of Medicine, Seoul, Korea.

Abstract

A 53 year-old male patient with major depressive disorder visited due to various depressive symptoms. According to his past medical history, he had no definite medical problems including hypertension, diabetes mellitus or arteriosclerosis, which affect on sexual function. When his first visit to our outpatient clinic, we administered imipramine and moclobemide and subsequently tried various antidepressants including fluoxetine, paroxetine, and venlafaxine. During the treatment the patient was continuously suffered from erectile dysfunction but he had not notified his erectile dysfunction. Incidentally, after his discontinuation of prescribed antidepressant, he was recovered from his erectile dysfunction and so, he thought his erectile dysfunction was due to antidepressants. After 3 year treatment of antidepressant, the patient and doctor realized his erectile dysfunction was caused by antidepressants. Although the prescribed antidepressant was change to venlafaxine which was known to have less sexual side effects, the patient's erectile dysfunction was continued. But venlafaxine was substituted with mianserin which is 5-HT 2 receptor antagonist, the patient's erectile dysfunction was improved dramatically in 20 days after mianserin administration. It is necessary to assess various side effects of antidepressant regularly and intensively. We recommend that antidepressant should be changed instantly when serious sexual side effects occur or should be considered with administration of 5-HT 2 antagonist which is known to have less sexual dysfunction like as mianserin or some other new antidepressants considered to have little sexual dysfunction.

Keyword

Mianserin; Erectile dysfunction; Antidepressant
Full Text Links
  • KJP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr